Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
161 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

On birth control, sexually active. Periods delayed, depressed, moody. Possible reasons?

Hello Doctor, My girlfriend and I have been sexual active for some time. She uses birth control everyday at 10:00pm (she has a time set on her iPhone to remind her). I also use condoms for the record. This month we had sex and I did penetrate without a condom, but only for a few moments (10-15 seconds) before I pulled out and put on a condom. She started being very moody yesterday, and spent all day crying for (what it seemed to be) no apparent reason. I blamed it on PMS , however today her period is due and she hasn t gotten it. She still claims to be very moody, depressed and is very worried about pregancy, after all, she is only 18 and I m 20. I tried to tell her that her emotions could be effecting her cycle but to be honest, I m no expert. For the record, I never ever ejaculated inside her. It always always always is in the condom. Can you please provide an expert opinion? Thank you very very much!
Mon, 11 Feb 2013
Report Abuse
OBGYN 's  Response
Hello,
Thanks for the query.

Since she takes oral contraceptive pills with a backup of barrier contraceptive, her chances of pregnancy are very minimum.
Delay in menstrual cycle could be because of hormonal imbalance, Ovarian cyst, stress, weight gain/loss.
Wait for one more week and get a urine pregnancy test done.
Following which an ultrasound to be more sure.

regards,
Dr Nilofer
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Sexually transmitted disease


On birth control, sexually active. Periods delayed, depressed, moody. Possible reasons?

Hello, Thanks for the query. Since she takes oral contraceptive pills with a backup of barrier contraceptive, her chances of pregnancy are very minimum. Delay in menstrual cycle could be because of hormonal imbalance, Ovarian cyst, stress, weight gain/loss. Wait for one more week and get a urine pregnancy test done. Following which an ultrasound to be more sure. regards, Dr Nilofer